Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 112, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Sep 19, 2010, 9:07 AM CDT for Monroe County, Ralls County, Missouri. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2010, 9:07 AM CDT (14:07 UTC)
- Expired
- Sep 19, 2010, 10:59 AM CDT
- In force
- 112 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Monroe County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 125 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.1 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 454 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
187
WGUS53 KLSX 191407
FFWLSX
MOC137-173-191700-
/O.NEW.KLSX.FF.W.0112.100919T1407Z-100919T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
907 AM CDT SUN SEP 19 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MONROE COUNTY IN NORTHEAST MISSOURI...
CENTRAL RALLS COUNTY IN NORTHEAST MISSOURI...
* UNTIL NOON CDT
* AT 902 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING ACROSS THE WARNED AREA. IN MONROE COUNTY SOME ROADS
REPORTED FLOODED INCLUDE HIGHWAY 24 AND HH. IN ADDITION NUMEROUS
COUNTY ROADS WERE REPORTED UNDER WATER. IN RALLS COUNTY HIGHWAY 19
WAS REPORTED FLOODED WEST OF CENTER AND HIGHWAY JJ WAS ALSO
REPORTED TO BE UNDER WATER. OVERNIGHT RAINFALL OF 3 TO 5 INCHES
WAS COMMON ACROSS THE AREA WHILE ISOLATED AREAS AROUND MARK TWAIN
LAKE MAY HAVE RECEIVED OVER 6 INCHES.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PARIS...
CENTER...GRANVILLE...NEW LONDON AND PERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER.
TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3961 9213 3961 9137 3946 9145 3946 9147
3944 9146 3940 9148 3942 9215
$$
JPK1 follow-up statement
633
WGUS73 KLSX 191559
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1059 AM CDT SUN SEP 19 2010
MOC137-173-191613-
/O.CAN.KLSX.FF.W.0112.000000T0000Z-100919T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE MO-RALLS MO-
1059 AM CDT SUN SEP 19 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL RALLS AND
CENTRAL MONROE COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS MOVED SOUTH OF THE AREA. THE IMMEDIATE FLASH
FLOOD THREAT HAS ENDED. STREAMS AND CREEKS IN THE WARNED AREA HAVE
RECEDED OR WERE BEGINNING TO RECEDE.
LAT...LON 3961 9213 3961 9137 3946 9145 3946 9147
3944 9146 3940 9148 3942 9215
$$
JPKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 9:00 AM CDT, 7 minutes earlier.
Area forecast discussion, Sep 19, 9:00 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 900 AM CDT SUN SEP 19 2010 .UPDATE... /852 AM CDT SUN SEP 19 2010/ MCS IN DECAYING STAGE WILL PROGRESS SOUTHEAST ACROSS THE REMAINDER OF THE CWA THIS MORNING. 12Z 850MB ANALYSIS DEPICTS GOOD MOISTURE CONVERGENCE WITH +18C DEWPOINT AT KSGF AND A 20-30KT WSW LLJ POINTED TOWARD MISSISSIPPI RIVER. THREAT OF SEVERE WEATHER HAS ENDED...BUT FLASH FLOODING CONTINUES ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WHERE UP TO 6 INCHES OF RAINFALL HAS OCCURRED OVERNIGHT. HAVE INCREASED POPS AND CLOUD COVER THIS MORNING GIVEN CURRENT RADAR TRENDS...AND ADJUSTED HOURLY TEMPERATURES TO REFLECT MORE OF A NON-DIURNAL CURVE. SHOULD EXPECT NEAR STEADY TEMPERATURES THIS MORNING WITH MORE SIGNIFICANT RISES LATER THIS AFTERNOON AS PARTIAL CLEARING OCCURS. CVKING && .DISCUSSION... /333 AM CDT SUN SEP 19 2010/ FRONT HAS BECOME STATIONARY EXTENDING FROM SURFACE LOW OVER EAST CENTRAL KS THROUGH MO...JUST NORTH OF INTERSTATE 70 AND INTO IL. FIRST WAVE OF STORMS CONTINUES TO TRACK TO THE SOUTHEAST ACROSS FORECAST AREA...MAINLY ALONG AND EAST OF A MEXICO TO STE. GENEVIEVE LINE...WHILE A NEW COMPLEX FIRED UP OVER IOWA AND IS SLIDING TO THE SOUTHEAST BEHIND THE FIRST WAVE. SO MAIN ISSUE IN THE SHORT TERM WILL BE DEALING WITH THE STORM CHANCES AS WELL AS TEMPERATURES DEPENDING ON WHERE THE FRONT AND CLOUDS ARE TODAY. FEEL THAT THE COMPLEX OF STORMS OVER SOUTHERN IOWA/NORTHERN MO WILL KEEP FRONT FROM MOVING MUCH TODAY AND MAY ACTUALLY CAUSE FRONT TO SINK A BIT FURTHER TO THE SOUTH...CLOSER TO I-70. STORMS WILL TAPER OFF BY MIDDAY...BUT KEPT SLIGHT CHANCE/CHANCE POPS FOR AREAS ALONG AND NORTH OF I-70 DURING THE AFTERNOON HOURS DUE TO FRONTAL BOUNDARY IN THE AREA...WITH CAPES IN EXCESS OF 2000 J/KG AND WEAK CIN. COULD STILL SEE SOME ISOLATED SEVERE STORMS...ESPECIALLY THIS MORNING. AS FOR HIGH TEMPERATURES...WILL DEPEND ON WHERE THE BOUNDARY IS AS WELL AS ANY STORMS THAT FORM. FOR NOW HAVE MID 70S FAR NORTH...MID 80S ALONG I-70 AND UPPER 80S SOUTH OF I-70. TONIGHT...SURFACE RIDGE WILL SLIDE TO THE SOUTHEAST NORTH OF FORECAST AREA...THIS WILL CAUSE THE FRONT TO BACK TO THE SOUTH AND WEST AS WELL AS BECOME VERY DIFFUSE. IT WILL BE VERY MILD TONIGHT WITH LOWS IN THE 60S. WITH RIDGE BUILDING INTO OUR EAST AND NEXT WEATHER SYSTEM TO OUR WEST AND NORTHWEST...SOUTHERLY FLOW WILL BE ON THE INCREASE... ALLOWING TEMPERATURES TO WARM UP ABOVE NORMAL FOR THE FIRST PART OF THE WORK WEEK. WILL SEE HIGH TEMPS IN THE UPPER 80S TO LOWER 90S THROUGH TUESDAY. BEYOND THAT MAIN ISSUE WILL CHANCES OF SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT WITH ANOTHER ROUND THURSDAY NIGHT. SO NO CHANGES TO THE EXTENDED AT THIS TIME. BYRD && .AVIATION... /615 AM CDT SUN SEP 19 2010/ LARGE COMPLEX OF THUNDERSTORMS WILL CONTINUE TO MOVE SEWD THIS MORNING...BRINGING TEMPORARY IFR VSBYS/CIGS IN +RA AND WIND GUSTS TO 30KTS...INCLUDING AT KCOU/KSTL/KSUS. COMPLEX HAS MOVED SOUTH OF KUIN...THOUGH SCT TSRA MAY STILL AFFECT KUIN THROUGH 16Z. AREA OF IFR/LIFR CIGS FROM MYJ-1H2 WILL BEGIN TO RISE AND LIFT NWD AFT 15Z. EXPECT RAIN TO HAVE ENDED AND VSBYS/CIGS TO BE VFR OVER THE AREA BY 17Z. SPECIFICS FOR KSTL...COMPLEX OF THUNDERSTORMS WILL MOVE SEWD AND AFFECT KSTL THROUGH 16Z...WITH INTERMITTENT IFR CIGS/VSBYS IN +RA AS THE HEAVY CORES MOVE ACROSS THE TERMINAL. EXPECT THESE STORMS TO END BY 16Z...WITH DRY AND VFR CONDITIONS FOR THE REST OF THE PERIOD. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 19, 7:26 AM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 726 AM CDT SUN SEP 19 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 726 AM CDT SUN SEP 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY...MAINLY FOR AREAS ALONG AND NORTH OF INTERSTATE 70. THERE IS STILL AN ISOLATED CHANCE THAT SOME OF THE STORMS MAY BECOME SEVERE WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. STORMS WILL ALSO BE CAPABLE OF LOCALLY HEAVY RAINFALL AND MAY AGGRAVATE EXISTING FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS OVER MUCH OF THE AREA TUESDAY AND TUESDAY NIGHT. THERE IS ANOTHER CHANCE OF THUNDERSTORMS THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. BYRD
In the hours before
Local storm report, Sep 19, 7:31 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
731 AM CDT SUN SEP 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 AM HEAVY RAIN BOWLING GREEN 39.34N 91.20W
09/19/2010 M2.63 INCH PIKE MO CO-OP OBSERVER
RAINFALL TOTAL THROUGH 7AM.
&&
DYELocal storm report, Sep 19, 7:50 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
750 AM CDT SUN SEP 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 AM HEAVY RAIN HANNIBAL 39.71N 91.38W
09/19/2010 M3.25 INCH MARION MO TRAINED SPOTTER
RAINFALL THROUGH 7AM
&&
DYELocal storm report, Sep 19, 7:52 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
752 AM CDT SUN SEP 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 AM HEAVY RAIN 4 W OLD MONROE 38.93N 90.82W
09/19/2010 M2.60 INCH LINCOLN MO TRAINED SPOTTER
RAINFALL THROUGH 7AM TODAY.
&&
DYELocal storm report, Sep 19, 7:53 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 AM CDT SUN SEP 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 AM HEAVY RAIN MOUNT STERLING 39.98N 90.76W
09/19/2010 M2.05 INCH BROWN IL CO-OP OBSERVER
RAINFALL THROUGH 7AM TODAY.
&&
DYELocal storm report, Sep 19, 8:07 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
807 AM CDT SUN SEP 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 AM HEAVY RAIN NEW LONDON 39.58N 91.40W
09/19/2010 M2.10 INCH RALLS MO CO-OP OBSERVER
RAINFALL THROUGH 8AM TODAY.
&&
DYELocal storm report, Sep 19, 8:54 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
854 AM CDT SUN SEP 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 AM HEAVY RAIN 1 E BOWLING GREEN 39.34N 91.18W
09/19/2010 M4.75 INCH PIKE MO CO-OP OBSERVER
REPORTED BY WATER TREATMENT PLANT. RAINFALL TOTAL
THROUGH 830 AM TODAY. THE WATER PLANT ALSO TOOK A
LIGHTNING HIT OVERNIGHT - SHUTTING DOWN SOME OF THEIR
SYSTEMS.
&&
DYEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:09 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 51 min |
| Sep 18, 7:42 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 48 min |
| Sep 18, 7:50 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 40 min |
| Sep 18, 8:27 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 33 min |
| Sep 18, 8:30 PM CDT | Areal Flood Advisory | LSX | Knox, Lewis | 6 hr |
| Sep 18, 8:44 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 46 min |
| Sep 18, 8:46 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Saint Charles, Warren | 44 min |
| Sep 18, 8:56 PM CDT | Flash Flood Warning | LSX | Knox, Lewis | 6 hr |
| Sep 18, 9:09 PM CDT | Flash Flood Warning | LSX | Callaway, Montgomery, Warren | 6 hr |
| Sep 18, 9:37 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 23 min |
| Sep 18, 9:39 PM CDT | Flash Flood Warning | LSX | Marion | 6 hr |
| Sep 18, 9:45 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 45 min |
| Sep 18, 9:48 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Shelby | 57 min |
| Sep 18, 9:54 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 25 min |
| Sep 18, 10:00 PM CDT | Flash Flood Warning | LSX | Franklin, Jefferson, Lincoln, Saint Charles, Saint Louis | 5 hr |
| Sep 18, 10:12 PM CDT | Flash Flood Warning | LSX | Franklin, Gasconade, Osage | 5 hr |
| Sep 18, 10:44 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Shelby | 27 min |
| Sep 18, 10:54 PM CDT | River Flood Warning | LSX | Lewis | 10 hr |
| Sep 18, 10:54 PM CDT | River Flood Warning | LSX | Lewis | 22 hr |
| Sep 18, 11:14 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 31 min |
| Sep 19, 1:47 AM CDT | River Flood Warning | LSX | Saint Charles | 5 hr |
| Sep 19, 2:58 AM CDT | Flash Flood Warning | LSX | Monroe, Ralls | 6 hr |
| Sep 19, 3:00 AM CDT | Areal Flood Warning | LSX | Knox, Lewis, Marion | 12 hr |
| Sep 19, 3:15 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 45 min |
| Sep 19, 3:17 AM CDT | Areal Flood Warning | LSX | Callaway, Franklin, Gasconade, Jefferson, Lincoln, Montgomery and 4 more | 12 hr |
| Sep 19, 3:27 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Ralls | 48 min |
| Sep 19, 3:38 AM CDT | Flash Flood Warning | LSX | Pike, Ralls | 4 hr |
| Sep 19, 4:08 AM CDT | Flash Flood Warning | LSX | Marion, Monroe, Ralls, Shelby | 6 hr |
| Sep 19, 4:36 AM CDT | Tornado Warning | LSX | Lincoln, Pike | 9 min |
| Sep 19, 4:57 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Montgomery | 21 min |
| Sep 19, 5:18 AM CDT | Flash Flood Warning | LSX | Audrain, Lincoln, Monroe, Montgomery, Pike, Ralls | 6 hr |
| Sep 19, 7:38 AM CDT | Flash Flood Warning | LSX | Pike, Ralls | 3 hr |
| Sep 19, 9:10 AM CDT | River Flood Warning | LSX | Lincoln | 48 hr |
| Sep 19, 9:15 AM CDT | River Flood Warning | LSX | Marion | 25 hr |
| Sep 19, 11:17 AM CDT | Areal Flood Warning | LSX | Audrain, Lincoln, Marion, Monroe, Montgomery, Pike and 1 more | 4 hr |
| Sep 19, 2:53 PM CDT | Areal Flood Warning | LSX | Audrain, Monroe, Montgomery, Pike, Ralls | 6 hr |
| Sep 19, 3:03 PM CDT | River Flood Warning | LSX | Monroe | 43 hr |
| Sep 19, 3:12 PM CDT | Areal Flood Warning | LSX | Callaway, Montgomery | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.